Alert archive / Georgia / Flash Flood Warnings in 2019
Flash Flood Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 19, 2019, 5:24 PM EDT for Dougherty County, Lee County, Georgia. It was in force for 96 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2019, 5:24 PM EDT (21:24 UTC)
- Expired
- Jul 19, 2019, 7:00 PM EDT
- In force
- 96 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dougherty County, GA, Lee County, GA
The radar
The Moody AFB radar (KVAX), 126 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:48 PM EDT | FLASH FLOOD | Albany, GA | SEVERAL FLOODING REPORTS ACROSS ALBANY, GA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1003 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
711
WGUS52 KTAE 192124
FFWTAE
GAC095-177-192300-
/O.NEW.KTAE.FF.W.0005.190719T2124Z-190719T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
524 PM EDT Fri Jul 19 2019
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Dougherty County in southwestern Georgia...
Southwestern Lee County in southwestern Georgia...
* Until 700 PM EDT.
* At 524 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Putney, Albany, East Albany, Marine Corps Logistics Base, Turner
City, Walker, Stocks, Radium Springs, Forrester, Lockett Crossing,
South Albany, Southwest Ga Regional A/P, Palmyra, Pecan City, Acree
and Williamsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3165 8402 3165 8399 3163 8401 3162 8400
3157 8400 3156 8398 3155 8398 3155 8400
3148 8400 3147 8398 3146 8398 3146 8400
3144 8400 3144 8434 3162 8436 3162 8430
3166 8430 3166 8401
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:33 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 19, 3:33 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 333 PM EDT Fri Jul 19 2019 .NEAR TERM [Through Tonight]... Shower and thunderstorms will continue to persist several hours after sunset over land, with the main threats being gusty winds and heavy rainfall. With PWATs approaching 2" across the region and weak steering flow in place, localized flooding will be an issue this afternoon as storms yield rainfall rates of up to 2"/hour at times. As storms wane inland overnight, convection offshore will pick up. Mostly cloudy skies overnight will preclude widespread fog, but patchy fog will be possible in areas where soils are saturated from rains this afternoon. Temperatures overnight will cool into the low to mid 70s. .SHORT TERM [Saturday Through Sunday Night]... The weak upper level low that brought widespread showers and thunderstorms will slowly traverse west across the Gulf coast through the weekend. In its wake a slightly drier airmass moving in from the southeast will keep thunderstorm coverage a little lower through the weekend. Expect shower coverage to be greatest west of Tallahassee/Albany on Saturday with coverage further reducing on Sunday where only 30 to 40 POPs are anticipated across the forecast area and most focused along the seabreeze. Temperatures will remain in the lower 90s with a potential cool down (albeit slight) on the horizon for next week as a weak front pushes southeast. .LONG TERM [Monday Through Friday]... The region will be situated between two upper level ridges on Monday with isolated to scattered showers expected in the afternoon. Through next week, the upper level ridge to our east will begin to break down as a large central US trough amplifies and digs southeast. This trough will bring a weak cold front into the region on Tuesday but indications are that it will stall somewhere near the coast or over inland portions of southeast AL or southern GA. Depending where it stalls, expect locations along and ahead of the front to remain in a much wetter pattern than normal. This front should stick around through the middle of next week and possibly towards the end of the week, though its length of stay will depend how quickly the Bermuda high rebuilds in from the east. With the increased cloud cover with the front, temperatures will trend cooler and fall into the upper 80s and near 90. && .AVIATION... [Through 18Z Saturday] Scattered SHRA/TSRA continue across parts of the tri-state region at this hour, with the most likely terminal to see impacts in the next few hours being VLD. Will have to monitor DHN and TLH for potential storms moving in later this afternoon. Reductions in CIGS/vsby as well as gusty and erratic winds will be possible with these storms. Backed off on fog overnight from the inherited TAFs, but patchy fog will be possible, especially near terminals that see a lot of rainfall this afternoon. && .MARINE... Winds will remain on the lighter side through the next week and generally at or below 10 knots through the period. Seas will also remain on the lower side and only around 1 to 3 feet through the next 7 days. Shower and thunderstorm chances will be greatest in the overnight and morning hours with lesser coverage expected in the afternoon. && .FIRE WEATHER... KBDI values have been creeping up, but there's a wet pattern on tap for the weekend. 20 ft winds will be light and RH values will be mostly above 50%, so no red flag conditions are forecast. && .HYDROLOGY... Local rivers are below action stage. Rainfall chances return to normal over the weekend, but looking ahead into next week a cold front will likely stall somewhere over the southeast bringing the possibility for well above normal rainfall chances beginning in the middle of next week. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 92 72 93 73 / 20 50 10 40 10 Panama City 76 87 75 88 76 / 40 40 20 30 20 Dothan 74 91 72 92 73 / 40 60 20 40 10 Albany 74 92 74 93 75 / 40 50 20 30 10 Valdosta 72 91 72 92 73 / 20 40 10 40 10 Cross City 74 92 74 91 74 / 20 30 10 40 10 Apalachicola 76 88 75 88 76 / 40 40 10 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Pullin SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...Pullin MARINE...Dobbs FIRE WEATHER...Nguyen HYDROLOGY...Dobbs
In the hours before
Local storm report, Jul 19, 4:03 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
403 PM EDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND GST TALLAHASSEE INTERNATION 30.40N 84.35W
07/19/2019 M44 MPH LEON FL ASOS
ASOS STATION KTLH TALLAHASSEE INTERNATIONAL
AIRPORT.
&&Special weather statement, Jul 19, 4:12 PM EDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Tallahassee FL 412 PM EDT Fri Jul 19 2019 GAZ145-146-158-192045- Colquitt GA-Mitchell GA-Thomas GA- 412 PM EDT Fri Jul 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL... NORTHWESTERN THOMAS AND SOUTHWESTERN COLQUITT COUNTIES UNTIL 445 PM EDT... At 412 PM EDT, Doppler radar was tracking a strong thunderstorm near Ochlocknee, or 11 miles southeast of Pelham, moving northeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Moultrie, Coolidge, Riverside, Funston, Center Hill, South Moultrie, Chastain, Moultrie Municipal A/P, Quality, Hartsfield, Bay, Hinsonton and Murphy. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3093 8393 3103 8411 3126 8400 3114 8371 TIME...MOT...LOC 2012Z 212DEG 8KT 3105 8398 42-DVD
Special weather statement, Jul 19, 4:19 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
419 PM EDT Fri Jul 19 2019
ALZ069-GAZ142-192045-
Houston AL-Early GA-
419 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON AND
SOUTHWESTERN EARLY COUNTIES UNTIL 445 PM EDT/345 PM CDT/...
At 418 PM EDT/318 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Columbia, or 13 miles southeast of Headland. This
storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Ashford, Columbia, Gordon, Howards Mill, Sigma, Pearce, Rock Hill,
Barber, Pleasant Plains, Farley Nuclear Plant, Cedar Springs, Hilton
and Sawhatchee.
LAT...LON 3114 8498 3118 8524 3131 8523 3131 8509
3133 8508 3134 8509 3135 8499
TIME...MOT...LOC 2018Z 267DEG 4KT 3124 8515
42-DVDLocal storm report, Jul 19, 4:22 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 3 W PLEASANT PLAINS 31.31N 85.28W
07/19/2019 HOUSTON AL 911 CALL CENTER
ONE TREE DOWN CR 22 NEAR HOUSTON-HENRY
COUNTY LINE IN AL.
&&
NGUYENSpecial weather statement, Jul 19, 4:36 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
436 PM EDT Fri Jul 19 2019
GAZ142-143-192100-
Miller GA-Early GA-
436 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MILLER AND SOUTHERN EARLY
COUNTIES UNTIL 500 PM EDT...
At 436 PM EDT, Doppler radar was tracking a strong thunderstorm near
Columbia, or 12 miles southwest of Blakely, moving east at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Colquitt, Centerville, Gordon, Damascus, Saffold, Howards Mill,
Mayhaw, Rock Hill, Cuba, Killarney, Enterprise, Harmony Church Rd/hwy
45, Cedar Springs, Old Damascus, Jeterville, Hentown, Hilton and
Sawhatchee.
LAT...LON 3131 8469 3118 8470 3107 8472 3111 8504
3112 8506 3116 8508 3116 8509 3119 8511
3123 8510 3126 8511 3128 8511 3129 8509
3133 8508
TIME...MOT...LOC 2036Z 269DEG 6KT 3124 8508
42-DVDSpecial weather statement, Jul 19, 4:48 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
448 PM EDT Fri Jul 19 2019
GAZ123>131-144-145-192145-
Tift GA-Worth GA-Dougherty GA-Lee GA-Baker GA-Terrell GA-Irwin GA-
Mitchell GA-Calhoun GA-Turner GA-Ben Hill GA-
448 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR IRWIN AND TURNER COUNTIES IN
SOUTH CENTRAL GEORGIA...DOUGHERTY...NORTHEASTERN MITCHELL...
SOUTHWESTERN LEE...NORTHERN BAKER AND EASTERN CALHOUN COUNTIES IN
SOUTHWESTERN GEORGIA...TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN TERRELL COUNTY IN SOUTHWESTERN GEORGIA...BEN HILL AND
WORTH COUNTIES IN SOUTH CENTRAL GEORGIA UNTIL 545 PM EDT...
At 447 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Leary to Ocilla. Movement was east at 10
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tifton, Albany, Ashburn, Ocilla, Fitzgerald, Sylvester, Putney,
Baconton, Poulan, Ty Ty, Leary, Phillipsburg, Mystic, Unionville,
East Albany, Marine Corps Logistics Base, Turner City, Walker, Worth
and Terrell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3164 8301 3161 8306 3156 8306 3148 8311
3148 8334 3146 8337 3139 8338 3133 8459
3162 8459 3164 8458 3162 8458 3162 8455
3168 8453 3180 8307 3177 8300
TIME...MOT...LOC 2047Z 282DEG 9KT 3147 8456 3160 8325
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:41 PM EDT | Special Weather Statement | TAE | Grady | 34 min |
| Jul 18, 9:07 PM EDT | Special Weather Statement | TAE | Grady | 38 min |
| Jul 19, 3:48 PM EDT | Special Weather Statement | TAE | Lanier | 27 min |
| Jul 19, 4:12 PM EDT | Special Weather Statement | TAE | Colquitt | 33 min |
| Jul 19, 4:36 PM EDT | Special Weather Statement | TAE | Miller | 24 min |
| Jul 19, 4:48 PM EDT | Special Weather Statement | TAE | Ben Hill, Dougherty, Irwin, Tift, Turner, Worth | 57 min |
| Jul 19, 5:06 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 54 min |
| Jul 19, 5:12 PM EDT | Areal Flood Advisory | TAE | Dougherty, Lee | 2 hr |
| Jul 19, 5:18 PM EDT | Areal Flood Advisory | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 117 min |
| Jul 19, 5:41 PM EDT | Flash Flood Warning | TAE | Baker, Mitchell | 94 min |
| Jul 19, 6:13 PM EDT | Flash Flood Warning | TAE | Worth | 92 min |
Nearby
Flash Flood Warnings in Georgia, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.